May 13, 2006
my brother has AIDS and he is asking me for advise because I am a nurse-but this is a topic I am not too familiar with.--He wants to stop his meds because his platelet count was undetectable-(he is in prison)-he looks very healthy--but I believe he is in his final stage of AIDS--his cd4 count is 154--viral load under 50 an dhis liver ALT is 63--his doctor told him that it's probably the meds causing the thrombocytopenia but his nurse tells him not to stop the medications--I agree with her-because isn't thrombocytopenia a possible complication due to the late stage of the disease? please help I don't know what advise to give.
Response from Dr. Frascino
First off, "undetectable" platelets would not be compatible with life. Perhaps they were just "low"?
With a CD4 count of 154 and viral load of less than 50, I do not believe your brother is in "the final stages of AIDS." Without knowing much more about his case, current medications and laboratory studies, I really can't make specific recommendations. I would suggest you contact his physician (hopefully an AIDS specialist) and discuss the particulars of his case, including his treatment options.
Sorry, I wish I could be of greater help.
Still depressd and tired
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Dry Mouth After Sex With Hooker Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Balls After Touching Anus Sign Of HIV AIDS
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Painful Red Spots After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.